Alert archive / Texas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 21, NWS Norman, OK

March 7, 1994Foard County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 1994, 8:38 PM CST for Foard County, Texas. It was in force for 52 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 1994, 8:38 PM CST (02:38 UTC)
Expired
Mar 7, 1994, 9:30 PM CST
In force
52 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Foard County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1994-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1994-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KOKC 080239
SVROUN
TXC155-080330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
838 PM CST MON MAR 07 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     FOARD

INCLUDING THE FOLLOWING LOCATIONS
     CROWELL AND THALIA

AT 838 PM CST RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
WEST OF CROWELL.

THE STORM WAS MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3391  9952 3397  9996 3414  9990 3407  9953

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:18 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Mar 7, 3:18 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
310 PM CST MON MAR 7 1994

TYPICALLY TOUGH LATE WINTER FCST. ALL MODELS SAY THAT MSTR AND LIFT WL
BE ADEQUATE FOR WDSPRD PCPN FM LATER TNGT INTO TUE NGT. QUESTION IS WHEN
WILL THE CHG FM LIQUID TO FROZEN OCR AND WL SNOWFALL BE HVR AFTWD. AFT
LOOKING AT PC GRIDS DATA AND SEVERAL THICKNESS PREDICTORS HV DECIDED
THAT PCPN WL BEGIN AS RAIN TNGT BUT WL SWITCH TO SNOW BRF DABRK IN THE
XTRM NWRN COUNTIES...BFR NOON IN ABT THE NWRN 1/3RD OF OK AND DURG THE
AFTN GENLY EVERYWHERE NW OF ABOUT A SEMINOLE TO SPS LN. WL ISSUE WINTER
STORM WATCH FOR TUE NGT FOR THE AREA GENLY NW OF SEMINOLE TO SPS LN.
PRELIM #'S...

FCSTID=12
HBR   35  37  27  46 / 80  90  60  10
OKC   36  38  28  45 / 70  100 80  10
SPS   42  42  29  48 / 80  100 70  10
GAG   32  34  24  48 / 90  90  60  10
PNC   33  35  27  43 / 70  100 80  10
DUA   43  47  30  45 / 70  100 90  20

.OKC...WINTER S.TORM WATCH TUESDAY AND TUESDAY NIGHT FOR ZONES 4 THRU
30, 33 THRU 38.

.TX...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR 83 THRU 85, 87
AND 88.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:10 PM CSTSevere Thunderstorm WarningOUNHardeman35 min
Mar 7, 8:40 PM CSTSevere Thunderstorm WarningOUNWilbarger50 min
Mar 7, 10:24 PM CSTSevere Thunderstorm WarningOUNHardeman51 min
Mar 7, 11:10 PM CSTSevere Thunderstorm WarningOUNWilbarger50 min
Mar 8, 4:15 AM CSTSevere Thunderstorm WarningOUNHardeman45 min

Nearby

Severe Thunderstorm Warnings in Texas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.